Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had an endoscopic ultrasound which showed deep ulcer. Taking protonix. Eosinophils is slightly high. Having pain. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
I had a endoscopic ultrasound in XXXXXXX which showed a deep ulcer. I had been taking protonix for the past year off and on for it, but the previous year it healed. Now it is back and deep. The doctor is concerned so they upped my protonix to 40 mg and twice a day and are repeating the endoscopic procedure in Sept. My eosinophils are slightly high and increasing. Something different that is happening is now the upper right side of my stomach is periodically hurting. Im tired, lost weight last year when the first ulcer healed about 10 lbs, and not absorbing nutrients. I can tell because my hair is getting dry and brittle. The biopsies they took came back neg for cancer, and the CT scan came back negative, and neg for h pylori. Is the pain on my right side a side effect of the protonix. My stool is light as well. Should I tell my dr about the pain on my right side or wait till my nect endoscopy in sept.
Posted Fri, 6 Sep 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 11 hours later
Brief Answer:
Should inform doctor about pain on right side

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

Pain in upper right side of the stomach may also be due to ulcer in the stomach. So you require a repeat endoscopy and if ulcer is there again biopsy from the ulcer and for H.pylori should be taken. However You should tell your doctor for pain in right upper abdomen to rule out any other pathology like in hepatobilliary system.

And meanwhile You may continue with protonix twice a day and also take a prokinetic agent along with that like domperidone. Also if pain is not relieved with this then take analgesic like combination of tramadol and acetoaminophen like Tablet Ultracet

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor